Well-being Framework for the Built Environment of Tropical Cities Masterclass Workshop

ABOUT

Well-being Framework for the Built Environment of Tropical Cities Masterclass Workshop is a 4.5-hour-half-day participatory engagement held in conjunction with the official book launch of year-long consolidated well-being research.

Led by Lead Moderator, Yann Follain (Managing Director and Head-of-Design), and assisted by Jamie Ding and Feranda Chua (Senior Architectural Designer and Architectural Designer), of WY-TO Group, attendees will understand the organic approach of design-thinking to support a holistic way of life towards the well-being of the Planet, People & Prosperity and measure it through the lens of systemic tropical city planning.

2 PM – 2:30 PM: Introductory + Book Launch (30 mins)

The Masterclass workshop will start on a 30-minute celebratory note to introduce the book on designing for well-being in tropical cities. It will also outline the premise of the guiding 12 Principles researched as part of the Good Design Research initiative by DesignSingapore Council. Attendees can expect to understand what it means to design with the Planet, People and Prosperity in mind, and how to measure well-being in urban interventions.

2:30 PM – 3 PM: Definition of Well-being through the lens of Tropical City Planning (30 mins)

1 local case study will be utilised to demonstrate the application of a systemic approach the book endorses and set a well-being benchmark for the Masterclass workshop. The Traffic Light Scorecard system will be presented here as the assessment tool to gauge the varying scales of impact, their influence within the built environment in accordance with the principles, and potential areas that design can optimise for.

3 PM – 3:10 PM: Break (10 mins)

3:10 PM – 3:20 PM: Getting into assigned Well-being Principle Groups/Pairs (10 mins)

Gathering in groups, not exceeding 3 pax, attendees will put the first part of the Masterclass workshop into practice at Waterloo Centre*. Each group will be assigned a Principle to identify through an observation point of view and take relevant pictures of.

3:20 PM – 3:30 PM: Journey to Waterloo Centre (10 mins)

3:20 PM – 4:20 PM: Observation Exercise at Waterloo Centre (60 mins)

Upon arrival at Waterloo Centre, the groups will disperse for their mini-exploration. From time to time, Yann, Jamie and Feranda will guide them along and suggest place-design examples that they can potentially capture as part of the case study fieldwork exercise.

4:20 PM – 4:30 PM: Journey back to NDC (10 mins)

4:30 PM – 6: PM: Waterloo Centre Well-being Evaluation + Q&A (90 mins)

Pictures taken from their Waterloo Centre field trip will be consolidated and flashed while facilitators engage the participants in spurring conversations that connect back to the 12 Well-being Principles. This could include designing strategies to meet current gaps or anticipating future challenges. Through this exercise, attendees will be able to gain first-hand insights into how both top-down policies and bottom-up initiatives can work in tangent to enable well-being in the built environment.

6 PM – 6:20 PM: Masterclass Workshop Conclusion (20 mins)

The final 20 minutes will round and conclude the Masterclass workshop on the Well-being Framework for the Built Environment of Tropical Cities with consolidated insights from perspectives across different social walks and disciplines of life. It is also on this note that the Masterclass workshop hopes to initiate and empower their active stewardship in contributing to an enhanced liveable and loveable Singapore!

6:20 PM – 6:30 PM (10 mins)

Additional Wrap-up time to address more Q&A, mini feedback session etc.

This Masterclass workshop is designed to welcome all levels of design practitioners and everyone from varied backgrounds, disciplines, and with different degrees of urban understanding.

SPEAKER

Yann Follain

Yann Follain is the Managing Director and Head of Design of WY-TO Group, and the founder of WY-TO Singapore. He has built a rich multicultural experience from his formative years in Indonesia, France, and Singapore. Embracing multidisciplinary approaches to grow WY-TO Singapore has established Yann’s diverse expertise in sustainable design through community programming, cultural curation and experiential exhibitions. 

ORGANISER

WY-TO Group

Guided by the philosophy, “Design with A Cause”, WY-TO Group goes beyond to create valued experiences through urban landscapes, visual communication, exhibition spaces, cultural curation and heritage conservation.

The fundamental basis to consciously design for The People and The Planet has established WY-TO Group’s collaborative spirit and tailored full-service built endeavours, aligned with their Green Commitments.

Find out more at wy-to.com.

CONTACT

Name: Yann Follain
Email Address: contact@wy-to.com

ORGANISED BY

DATES

22 Sep 2023

OPENING HOURS

2pm – 6.30pm

VENUE

National Design Centre
Training Room (Level 2)
111 Middle Road
Singapore 188969

ADMISSION

Professionals: S$75 inclusive of consolidated and published research toolkit 

Students: S$50 inclusive of consolidated and published research toolkit

EXPLORE MORE

21 SEPTEMBER - 31 OCTOBER

NATIONAL DESIGN CENTRE

Future Impact: Homecoming Showcase

After its successful showing at Milan Design Week, the Future Impact exhibition lands at the National Design Centre, presenting works by six of Singapore’s most progressive designers.

21 SEPTEMBER - 31 DECEMBER

NATIONAL DESIGN CENTRE

Playground of Possibilities

This specially commissioned exhibition presents 12 design projects from Singapore that tackle today’s pressing challenges with innovative solutions and inspiring provocations.

26 AUGUST - 10 OCTOBER

LIBRARY@ORCHARD

President*s Design Award 2023 Exhibition

Discover how the eight President*s Design Award 2023 recipients are creating a better world by design in a travelling exhibition.

23 SEPTEMBER - 01 OCTOBER

STEMIE ADVANTAGES LTD

Bee Inspired: Learning to Redesign Homes for Better and More Sustainable Living

Over two workshops on redesigning homes, Bee Inspired engages children and youths of different ages on the value of design and problem solving skills.